Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Query regarding diabetes - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Doctor :   Hi
User :   Hi
User :   I have a query regarding diabetes
User :   my father is the patient
Doctor :   Dr XXXXXXXX here
User :   hello Dr. xxxx
User :   my father has been a diabetes patient for over 37 years
User :   and is also a hypertension patient
User :   he has been on a tablet called Gemer for the past 1.5 years
User :   his sugar level was well within control
Doctor :   ok
Doctor :   Do u check his blood sugar regularly ?
User :   however, he always used to have the problem of heaviness in the stomach, excessive sleep, felling giddy, feeling hungry, lack of sleep during night etc
User :   yes we do, we have a machine at home, we do it every week and also check it once in 3 months at a lab
Doctor :   may i know the age of your father?
User :   he used to feel very uncomfortable with Gemer
User :   he is 67
User :   he used to lose confidence in going out of home for even a small walk
Doctor :   whats his HBA1C ?
User :   i do not have the latest report
Doctor :   OK
User :   I will get it
User :   later
User :   however my query is slightly different
Doctor :   OK, please proceed
User :   the doctor had reduced the dosage of gemer to just 1/2 a tablet in the night and 1 in the day about 1 yr back
User :   sorry about 6 m back
Doctor :   ok
User :   however, since gemer continues to make him uncomfortable, my dad switched to his earlier medicine for diabetes - Glycomet
Doctor :   ok
User :   in the place of Gemer
User :   about 25 days back
Doctor :   ok
User :   without consultation of the doctor
Doctor :   was this with advice of doctorr?
User :   he started feeling immediate relief from all the discomforts
Doctor :   Oh ok
User :   however, when we checked on his sugar levels after 3 weeks, the reading under PPBS has shot up exhorbitantly
Doctor :   what about the sugar levels, ?
User :   it was under control for the first 2 weeks
User :   now its reading 486
User :   which is very high
User :   on the digital machine
Doctor :   ok
User :   So i wanted to know if we have made a mistake of
User :   1. changing the medicine without consultantion
User :   2. Is our reading that the discomfort is due to the diabetes medicine right?
User :   please advise
User :   I do not have the reports right now
Doctor :   Gemer (glimipiride) has better advantages as it increase body insulin
User :   but can email the readings later in the week
Doctor :   so it has a longer period of action
Doctor :   changing the medicine - in the first place was wring
Doctor :   * wrong
Doctor :   as the dose needed depends on various aspectd
Doctor :   determined by blood levels, and examinaiton
Doctor :   the discomfort could be due to other reasons
Doctor :   but you should consult your treating doc, before changing the medicine
User :   but it is surprising that whenever he skips. stops gemer, he doesnt feel all this discomfort
Doctor :   gemer is a very good drug
Doctor :   but its eefects are percieved differently in diff patinets
Doctor :   or the dose needs to be reduced accordingly
User :   ok
User :   so doctor, what is your suggestion as of now?
Doctor :   consult your doc, and ask him, if he can titrate the glycomet instead of gemer
User :   ok
Doctor :   ask him to give you the right dosage, of glycomet which can correct the Blood glucose levels
Doctor :   tell him, about the issues u have with gemer, and clear your doubts
User :   Is glycomet also a good drug for diabetes as compared to gemer
Doctor :   yes , metformin is also a good drug, to start asa treatemnt for Diabetes
User :   Having these kind of side effects with Gemer is common is it??
Doctor :   the side effects of GEMER are Diarrhea, vomiting, metallic taste, rash, allergic skin reactions, photo sensitivity reactions, anemia and blurred vision.
Doctor :   But it varies with each patient
User :   yes, he does face a blurred vision
Doctor :   does he have a cataract ?
User :   no
User :   he has had laser treatment about 9 years back though
Doctor :   ask your doc, so that he can be changed to a correct dosage
Doctor :   and that will help him better
User :   he had instances of falling unconscious for about 2-5 seconds twice in early 2009
User :   so, he was diagnosed with TI
Doctor :   u mean TIA
User :   yes
User :   but I believe it is hardly treatable
Doctor :   That comes with age and lowered circulation
User :   so the doctors said that he has to be careful
Doctor :   and not due to medicines
User :   ok
Doctor :   but taking aspirin (ecosprin) can prevent strokes as it thins blood
User :   will getting rid of the drugs for diabetes and switching to insulin is better?
Doctor :   yes, insulin is better
User :   yes, the doctor has added an aspirin eversince and he has not had any such instances later
User :   he still feels that he will go unconscious, but realises it
Doctor :   but correct dosage has to be explained and your father educated how to take insulin shots
User :   especially, when he is climbing an uppish road, stairs, getting up from his seated position etc
Doctor :   ok
User :   so thank you doctor for your advice, I will speak to the regular doctor and revert back if I need any clarifications
Doctor :   sure
Doctor :   have a good day
Doctor :   please leave ur feedback as you log out
User :   sure
User :   will this conversation be archived for future reference?
Doctor :   yes
User :   ok thanks
Doctor :   bye for now
User :   bye
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor